With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
It's been a while. I'm 4 years post op. Was doing well without HRT until about the middle of last year. That's when the hot flashes and nightsweats got intense. There were days I had to change shirts in the middle of the day I sweated so much. I couldn't take it anymore, so I asked the doc what we could try.
Wednesday I started the lowest dose (.03) of Premarin and my emotions have gone completely haywire.
I cry ALL THE TIME, I yell at drivers, I see red when I get mad, and I feel very, very jittery inside.
Is this normal? How long does this last?? Anyone else experience these things or am I just "special"??? Any help would be greatly appreciated!
Please read Dr Vliet's book - Screaming to be Heard: Hormone Connections Women Suspect but Doctors Still Ignore.... she talks about Premarin versus bio-identical hormones and why premarin is a horrible choice for women....
I don't think making a blanket statement that Premarin is a horrible choice for women is fair or accurate. Millions of women have done just fine on Premarin for decades. It's not for everyone, but that's true of every HRT. Some women don't do well on bioidentical HRTs.
(((UFCFan26))) so you've been on Premarin for two days? It is way too early to tell how your body will respond to it, plus your hormones are in an upheaval just from the change, even if it's a change for the better. I would give it a few weeks, if you can, and meanwhile keep a journal of how you're feeling. Keep in touch with your DR, too - if the moodiness doesn't start to improve, let him/her know.
It could be that the 0.3mg dose of premarin is not strong enough for you and you might need to increase to the next dose.
I was on premarin for 16yrs. Started off at 0.3mg twice a day and then went to the 0.625mg once a day.
Some women do good on it while others don't. I also don't like hearing other women make negative comments about it as it makes the women who do well on it not want to say they are on it for fear of other's negative comments. A woman shouldn't be made to feel bad for using it if it works for her.
I've been trying, for three years, to find a bio-identical hrt that will work with me and so far no luck.
So it give some time and you might have to increase it.
Bioidentical did NOT work for me (Vivelle). I felt awful on it, so Dr switched me to Premarin .3mg. I LOVE it! I have been on it for 3 weeks and almost all of my symptoms of needing estrogen have disappeared. I am sleeping better than I've slept in years, I no longer feel depressed, and my dry eyes and mouth are getting better. Give it more time....it took at least 2 weeks before I started feeling leveled-out.
UFCFan, you may or may not be able to take Premarin but two days isn't much of a test.
However, the fact that you're angry makes me think it won't work for you. I know not everyone has this reaction.
I have the same issue with it. The aggression when I first take is phenomenal. I can't take it without also taking some bio identical. It seems for some reason it's having an initial androgenic affect. It also makes my skin horrible, sleep worse etc etc. Why do I keep taking it you ask? Because nothing else I've found so far has made me have word recall and memory as well as Premarin. If I could find something that works for my brain, I'd be off of it in a snap.
If it were me, and I was on nothing to begin with, I'd call the doctgor and get the Vivelle patch instead before you beat up the cashier.